MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. TANDEM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Model Number 71324046
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a thr everything was going normal and dr.Decided to position the 46mm cup (ref: (b)(4) lot: r2008440) and head 28mm +4 (ref: (b)(4)) but polyethylene ring did not fit correctly and surgeon decided to impact it.During the impaction, a small piece in the ring damaged.No backup device was available and item was left damaged inside of the patient.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the poly ring did not fit correctly, so the surgeon impacted it.During the impaction, a small piece in the ring was damaged.There was no backup device available, therefore the damaged ring was left implanted.It is unknown whether there is any future plan for revision or intervention, as the requested information has not been provided.Therefore the patient impact cannot be determined at this time.Should additional relevant clinical documentation become available, the clinical/medical task may be re-opened.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TANDEM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10955865
Report Number1020279-2020-07008
Device Sequence Number3489702
Product Code KWY
UDI-Device Identifier03596010494375
UDI-Public03596010494375
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K023743
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71324046
Device Catalogue Number71324046
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date12/06/2020
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;